Skip to main content
Article thumbnail
Location of Repository

Ocular sequelae from the illicit use of class A drugs

By A.Y. Firth

Abstract

Aim: To highlight the changes that may take place in\ud the visual system of the class A drug abuser.\ud \ud \ud Methods: A literature review was carried out of\ud ocular/visual sequelae of the more common class A\ud drugs. These include stimulants (cocaine and crack\ud cocaine), narcotics (heroin, morphine, methadone)\ud and hallucinogenics (ecstasy, lysergic acid diethylamide,\ud magic mushrooms, mescaline, phencyclidine).\ud \ud \ud Results: Ocular sequelae affecting visual acuity, the\ud eye and its adnexa, ocular posture and ocular motility\ud can result from recreational use of these drug(s).\ud \ud \ud Conclusions: Awareness of the consequences of illicit\ud drug use should lead to more pertinent questioning\ud during history-taking

Year: 2004
OAI identifier: oai:eprints.whiterose.ac.uk:624

Suggested articles


To submit an update or takedown request for this paper, please submit an Update/Correction/Removal Request.